Hello everyone on this APS support group. A few months ago it was suggested to me that my clotting/bleeding problems, could be explained by Hughes syndrome/APS. I dutifully proceeded to research this topic and thus became absolutely convinced that my problems were caused by this drug. I obediently followed forum members advice, and saw my GP plus a well qualified Haematologist who kindly carried out a large no of unusual blood tests. He rang me yesterday, a pre-arranged appointment. His verdict:-
All my bleeding and clotting problems have NOTHING to do with APS and there are also no genetic components either. Despite all my ten or twelve abnormal blood results done this last week, none are serious or worrying or serious enough to carry out any more interventions or tests on my bloods other than the usual ones for liver/diabetes/metabolic syndrome. I am “JUST GOING TO HAVE TO ACCEPT THAT WARFARIN IS THE CAUSE OF MY EXTREME BLEEDING ISSUES, but, I must stay on Warfarin for the rest of my life”. He made it clear I have no other choice. I have taken it for 24 years due to several repeat DVTs plus PE. I changed to Apixaban for 3 months last year but it didn’t hack it for me. 3 years ago I started bleeding heavily through my mouth every morning on awakening. That has now increased to twice a day when I half fill the bathroom sink with extreme blood clots and stringy stuff, plus many times during the day as well! 3 weeks ago I started seeing blood upon weeing in the toilet. After taking 2 or 3 jars of pure red blood with little urine, to the GP, I had a quick Cystoscopy on my bladder yesterday. The surgeon took quite a while to clear the frank display of blood before he actually saw (I assume) what was possibly the outside of my bladder and,NO SIGN OF CANCER!!!!!
I do not wish to have cancer. I’ve had it once, plus a mastectomy. I was a bit surprised to find my old mastectomy scar covered in a huge bruise of irregular shape, only slight pain and not caused by trauma!!! Health Practitioner was baffled but also convinced it was essential for me to continue taking the Warfarin. Are they not allowed to coat the drug with chocolate?????
So, this is it for me, this is my quality of life for however long, to add to the myriad of co-morbidities that make life so very hard. So I will leave this Forum for now, unless a meaningful alternative becomes available to treat me other than the joys of taking Rat Poison for what has become to me a very serious and horrible outcome that is not of my own making.